Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 44, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 7, 2005, 2:01 PM MST for Pima County, Arizona. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2005, 2:01 PM MST (21:01 UTC)
- Expired
- Aug 7, 2005, 3:00 PM MST
- In force
- 59 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 21 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 785 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 072103 FFWTWC AZC019-072300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 201 PM MST SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 400 PM MST * AT 153 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 14 MILES EAST OF SAGUARO NATIONAL PARK EAST...OR ABOUT 27 MILES EAST OF TUCSON...MOVING SOUTHWEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAIL AND CORONA DE TUCSON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 100 PM MST THIS EVENING. LAT...LON 3191 11091 3194 11046 3234 11046 3225 11086 $$ WEATHER.GOV/TUCSON
4 follow-up statements
000 WGUS75 KTWC 072144 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 238 PM MST SUN AUG 7 2005 AZC019-072300- PIMA AZ- 238 PM MST SUN AUG 7 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 238 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF TUCSON...MOVING WEST AT 20 MPH. OTHER STRONG THUNDERSTORMS ALSO CAPABLE OF PRODUCING FLASH FLOODING ARE LOCATED FROM CENTRAL TUCSON TO THE TUCSON MOUNTAINS. AUTOMATED RAIN GAGES REPORTED THESE THUNDERSTORMS HAVE PRODUCED A HALF INCH OF RAINFALL IN ONLY 15 MINUTES IN CERTAIN LOCATIONS. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE SOUTHERN AND WESTERN PORTIONS OF THE TUCSON METRO AREA...VAIL AND RYAN FIELD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS. DO NOT DRIVE INTO FLOODED AREAS OR AROUND BARRICADES. IF THE ROAD AHEAD IS FLOODED...TURN AROUND DONT DROWN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PIMA COUNTY UNTIL 1100 PM MST THIS EVENING. LAT...LON 3197 11121 3194 11046 3234 11046 3237 11120 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 072159 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 253 PM MST SUN AUG 7 2005 AZC019-072300- PIMA AZ- 253 PM MST SUN AUG 7 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED OVER TUCSON...MOVING WEST AT 15 MPH. THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL RATES...NEAR 2 TO 3 INCHES AN HOUR. THE UNIVERSITY OF ARIZONA CAMPUS HAS RECORDED 0.75 INCHES IN ONLY 20 MINUTES. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE ENTIRE TUCSON METRO AREA...VAIL AND RYAN FIELD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS. DO NOT DRIVE INTO FLOODED AREAS OR AROUND BARRICADES. IF THE ROAD AHEAD IS FLOODED...TURN AROUND DONT DROWN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PIMA COUNTY UNTIL 1100 PM MST. LAT...LON 3203 11138 3201 11048 3234 11046 3240 11130 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 072208 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 301 PM MST SUN AUG 7 2005 AZC019-072300- PIMA AZ- 301 PM MST SUN AUG 7 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 301 PM MST...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED. THIS STORM WAS LOCATED NEAR TUCSON...MOVING WEST AT 15 MPH. THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL RATES...NEAR 2 TO 3 INCHES AN HOUR. THE UNIVERSITY OF ARIZONA CAMPUS HAS RECORDED 1.21 INCHES IN ONLY 30 MINUTES. THIS WILL RESULT IN MANY IMPASSABLE ROADWAYS ACROSS THE CITY OF TUCSON AND RAPID FLASH FLOODING OF MOST WASHES. RAPID RUNOFF WILL ALSO PICK UP SIGNIFICANT SURFACE DEBRIS AND BRING THEM INTO SURFACE ROADWAYS. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE ENTIRE TUCSON METRO AREA...VAIL AND RYAN FIELD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS TO FLOOD. DO NOT DRIVE INTO FLOODED AREAS OR AROUND BARRICADES. IF THE ROAD AHEAD IS FLOODED...TURN AROUND DONT DROWN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PIMA COUNTY UNTIL 1100 PM MST. LAT...LON 3203 11138 3201 11048 3234 11046 3240 11130 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 072218 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 312 PM MST SUN AUG 7 2005 AZC019-072300- PIMA AZ- 312 PM MST SUN AUG 7 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 312 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS SOUTHERN AND WESTERN TUCSON...AS WELL AS 5 MILES NORTH OF THREE POINTS. THESE STORMS WERE MOVING WEST AT 15 MPH. THE HEAVIEST RAINFALL HAS OCCURED ALONG A LINE FROM SAGUARO NATIONAL PARK EAST...TO DAVIS MONTHAN AIR FORCE BASE...TO SOUTH TUCSON...TO DOWNTOWN TUCSON SAGUARO NATIONAL PARK WEST. RADAR INDICATED A BROAD AREA OF ONE INCH OF RAIN ALONG THIS LINE WITH POCKETS OF 1.50 TO 2.00 INCHES. THESE STORMS ARE PRODUCING VERY HEAVY RAINFALL RATES...NEAR 2 TO 3 INCHES AN HOUR. THE UNIVERSITY OF ARIZONA CAMPUS HAS RECORDED 1.44 INCHES IN ONLY 45 MINUTES. THIS WILL RESULT IN MANY IMPASSABLE ROADWAYS ACROSS THE CITY OF TUCSON AND RAPID FLASH FLOODING OF MOST WASHES. RAPID RUNOFF WILL ALSO PICK UP SIGNIFICANT SURFACE DEBRIS AND BRING THEM INTO SURFACE ROADWAYS. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE ENTIRE TUCSON METRO AREA...VAIL AND RYAN FIELD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS TO FLOOD. DO NOT DRIVE INTO FLOODED AREAS OR AROUND BARRICADES. IF THE ROAD AHEAD IS FLOODED...TURN AROUND DONT DROWN. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PIMA COUNTY UNTIL 1100 PM MST. LAT...LON 3203 11138 3201 11048 3234 11046 3240 11130 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:00 AM MST, 5 hours 1 minute earlier.
Area forecast discussion, Aug 7, 9:00 AM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 AM MST SUN AUG 7 2005 .SYNOPSIS...ABUNDANT MOISTURE WILL REMAIN OVER SOUTHEAST ARIZONA THIS WEEK AS AN EAST TO SOUTHEAST FLOW PREVAILS. THUS EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO OCCUR INTO NEXT WEEKEND. DAYTIME HIGH TEMPERATURES WILL BE NEAR TO BELOW SEASONAL NORMALS THIS WEEK. && .DISCUSSION...SATELLITE IMAGERY INDICATED GENERALLY CLEAR SKIES ACROSS SE AZ AT THIS TIME WITH THE EXCEPTION OF CONVECTIVE DEBRIS CLOUDS OVER FAR WRN AND NERN SECTIONS. DEWPOINTS WERE MOSTLY IN THE 60S AREAWIDE WHICH WERE ABOUT 3-6 DEGS HIGHER VERSUS 24 HOURS AGO. 07/12Z KTUS SOUNDING REFLECTED A FAIRLY MOIST ENVIRONMENT WITH PRECIP WATER VALUE NEAR 1.60 INCHES. SOUNDING ALSO REPRESENTED AN UNSTABLE ENVIRONMENT AS WELL WITH LIFTED INDEX VALUE NEAR MINUS 8 AND UNMODIFIED SURFACE-BASED CAPE OF 3025 J/KG. GENERALLY LIGHT ELY FLOW PREVAILED THROUGHOUT THE COLUMN. ANALYSES OF 07/12Z UPPER AIR PLOTS INDICATED HIGH PRESSURE CENTERED OVER NERN NV AND ERN NM/W TX. LIGHT ELY/SELY FLOW PREVAILED OVER SRN AZ. GIVEN THE ABOVE DIAGNOSTICS AND QUICK INSPECTION OF 07/12Z NAM SOLUTION...APPEARS THAT SHOWERS AND THUNDERSTORMS THAT DEVELOP LATER TODAY WILL MOVE SLOWLY WWD DURING THE LATE AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AMOUNTS CAN BE EXPECTED SIMILAR TO YESTERDAY. FLOW ALOFT MAY BECOME INCREASINGLY SELY TOWARD MIDWEEK WHICH WOULD SERVE TO DEEPEN THE AVAILABLE MOISTURE. 07/06Z GFS INDICATES THAT THE UPPER HIGH WILL CONSOLODATE AND MOVE EWD TOWARD THE CENTRAL MS VALLEY REGION BY LATE WEEK WITH A WEAK TROUGH APPROACHING THE W COAST. SOME DRYING INDICATED ACROSS FAR SW AZ INTO NW SONORA. HOWEVER AM NOT INCLINED TO BUY INTO ANY SEMBLANCE OF DRYING FOR THIS FORECAST AREA AT THIS TIME. THUS WILL CONTINUE WITH MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE ENTIRE FORECAST PERIOD. DAYTIME MAX TEMPS ARE FORECAST TO BE SLIGHTLY BELOW SEAONAL NORMALS MUCH OF THIS WEEK. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. CUMULONIMBUS DEVELOPMENT EXPECTED VICINITY KTUS EARLY THIS AFTERNOON...WITH CIGS POTENTIALLY LOWERING TO AROUND 7K FT AND VSBYS LOWERING TO NEAR 5SM LATE THIS AFTERNOON/EARLY EVENING FROM TSRA. IMPROVING CIGS/VSBYS AFTER ABOUT 08/02Z. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 7, 10:25 AM MST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1025 AM MST SUN AUG 7 2005 AZZ019-029>035-081400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1025 AM MST SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SYNOPSIS...EXPECT THUNDERSTORMS TO BEGIN DEVELOPING OVER THE HIGHER TERRAIN LATE THIS MORNING AND EARLY THIS AFTERNOON...ESPECIALLY ALONG A LINE FROM SIERRA VISTA TO CLIFTON. STORMS WILL THEN PUSH WEST AT 10 TO 15 MPH INTO THE VALLEYS BY MID AFTERNOON AND INTO THE FAR WESTERN DESERTS BY THE LATE AFTERNOON AND EARLY EVENING. THE MAIN THREAT WILL BE LOCALIZED FLASH FLOODING...ESPECIALLY ACROSS CENTRAL AND WESTERN PIMA COUNTY WHERE SATURATED SOILS WILL CAUSE ANY ADDITIONAL RAINFALL TO RAPIDLY RUNOFF INTO WASHES ALREADY OCCUPIED BY PONDED OR RUNNING WATER. DISCUSSION...THE LATEST GOES-10 PRECIPITABLE WATER IMAGERY INDICATED PLENTY OF MOISTURE WAS PRESENT ACROSS SOUTHEAST ARIZONA WITH A BROAD MOISTURE BOUNDARY IN THE LOW TO MIDDLE PORTIONS OF THE ATMOSPHERE EXTENDING ALONG A LINE FROM SIERRA VISTA TO CLIFTON. A MID TO UPPER LEVEL DISTURBANCE CAN BEE SEEN ON THE LATEST WATER VAPOR IMAGERY...EXTENDING FROM THE FAR SOUTHWEST CORNER OF NEW MEXICO...INTO NORTH CENTRAL SONORA MEXICO. THIS FEATURE WILL PUSH WEST TODAY AS IT SLOWLY ROTATES AROUND THE PERIPHERY OF THE UPPER HIGH. THE UPPER HIGH...CENTERED NEAR THE EAST CENTRAL MOUNTAINS OF ARIZONA TODAY WILL CHANGE FROM A NEUTRAL ORIENTATION INTO A MORE ELONGATED AND NEGATIVELY TILTED ORIENTATION. AS THIS OCCURS...IT WILL RESULT IN AN AREA OF DIFFLUENCE ACROSS SOUTH CENTRAL ARIZONA. THE INCREASED LIFT RESULTING FROM THE SLOWLY APPROACHING MID TO UPPER LEVEL DISTURBANCE...AND THE UPPER DIFFLUENCE ALOFT ACROSS SOUTH CENTRAL ARIZONA WILL ENHANCE THUNDERSTORM DEVELOPMENT TODAY ALONG THE MOISTURE BOUNDARY ALIGNED FROM SIERRA VISTA TO CLIFTON. THE MORNING UPPER AIR SOUNDING FROM TUCSON INDICATED A WEAK STEERING FLOW FROM THE EAST SOUTHEAST AT 10 KTS. THIS RATHER WEAK STEERING FLOW AND RESULTING WEAK SHEAR BOTH SUGGEST THAT PULSE STORMS WILL GENERALLY BE FAVORED ACROSS SOUTHEAST ARIZONA TODAY. HOWEVER...THE STRONGER SHEAR ASSOCIATED WITH THIS DISTURBANCE PUSHING ALONG THE FAR SOUTHEAST PORTION OF THE STATE WILL ALLOW STORMS TO BECOME MORE MULTICELLULAR IN NATURE. LOOK FOR THUNDERSTORMS TO BEGIN TO DEVELOP OVER THE HIGHER TERRAIN LATE THIS MORNING AND EARLY THIS AFTERNOON...WITH AN ENHANCEMENT OF THUNDERSTORM DEVELOPMENT OCCURRING ALONG THE AFORE MENTIONED MOISTURE BOUNDARY. ALTHOUGH THESE STORMS WILL INITIALLY STRUGGLE TO PUSH OFF THE MOUNTAINS...THEY WILL EVENTUALLY MOVE WEST AT 10 TO 15 MPH INTO THE VALLEYS BY MID AFTERNOON AND FAR WESTERN DESERTS BY LATE THIS AFTERNOON AND EVENING. THE GREATEST CONCERN FOR FLASH FLOODING IS ACROSS THE TOHONO OODHAM NATION AND WESTERN PIMA COUNTY LATE THIS AFTERNOON AND EVENING WHERE THE SOILS ARE WELL SATURATED FROM HEAVY RAINFALL THE PAST COUPLE OF DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE SCATTERED AFTERNOON AND EVENING THUNDERSTORMS THROUGHOUT THE PERIOD WITH THE POSSIBILITY OF LOCALIZED FLASH FLOODING AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:20 PM MST | Flash Flood Warning | TWC | Pima | |
| Aug 6, 7:13 PM MST | Flash Flood Warning | TWC | Pima | 2 min |
| Aug 6, 8:17 PM MST | Flash Flood Warning | TWC | Pima | 58 min |
| Aug 7, 3:01 PM MST | Severe Thunderstorm Warning | TWC | Pima | 29 min |
| Aug 7, 3:30 PM MST | Flash Flood Warning | TWC | Pima | 60 min |
| Aug 7, 3:52 PM MST | Flash Flood Warning | TWC | Pima | 53 min |
| Aug 7, 4:28 PM MST | Flash Flood Warning | TWC | Graham | 62 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.